| Catalog Number |
2982001 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/29/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient presented with stenosis; and underwent oblique lumbar interbody fusion.Intra-op, the distal tip of the inserter broke during cage insertion.The product came in contact with the patient.No fragment of the broken instrument remained in the patient.No patient complications were reported as a result of this event.
Additional Manufacturer Narrative
Visual examination confirmed the upper tang/prong of the threaded inserter has broken off; the broken piece is missing and not returned for analysis.Fracture initiation appears to be located at the base of the tang, consistent with bend stress overload.Optical examination of the fracture surface reveals a fairly quasi-brittle fracture, with no indication of fatigue, and a shear lip which suggests the direction of fracture.The above observations are consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.